MAUDE Adverse Event Report: BECTON DICKINSON AND COMPANY BD INTERLINK¿ BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON AND COMPANY BD INTERLINK¿ BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303345
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the when the bd interlink¿ blunt plastic cannula is pushed into a vial, it will break off a piece of the rubber from inside the vial (coring).This occurred multiple times, however, no patient impact reported.The following information was provided by the initial reporter: one of our rns brought up a concern about the bd blunt plastic cannula.He said this is the 2nd time he has noticed that the blunt cannula, when pushed into a vial, will break off a piece of the rubber from inside the vial.
 
Additional Manufacturer Narrative
Date of event is unknown.Investigation summary: it was reported when the product is pushed into a vial, it will break off a piece of the rubber off into the vial.To aid in the investigation, one hundred samples in sealed packaging blisters were received for evaluation by our quality team.A visual inspection was performed with a 10x magnifier lens and no defects or imperfections were observed.It could be possible the customer is not using the product as intended.If the product is not meeting the customer¿s needs, it may be beneficial to contact the local bd sales, or marketing representative, for additional product options.A device history record review was completed for provided material number 303345, lot number 2027209.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INTERLINK¿ BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
Manufacturer (Section G)
BECTON DICKINSON AND COMPANY
2153 12th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14435056
Report Number1911916-2022-00263
Device Sequence Number12019203
Product Code FMI
UDI-Device Identifier00382903033454
UDI-Public00382903033454
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303345
Device Lot Number2027209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown